MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte gn 18ga x 1.16in catheter tip integrity at the moment of using the catheter, the tip of the catheter loses its shape and bifurcates.In one of the two procedures performed, the use of this part caused damage to a vein in the patient (rupture of the vein wall).We therefore require your support to process this complaint as a suspected adverse incident, which procomsa classifies as level 1 - minor incident.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of catheter tip integrity was not confirmed upon inspection of the photos.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
At the moment of using the catheter, the tip of the catheter loses its shape and bifurcates.In one of the two procedures performed, the use of this part caused damage to a vein in the patient (rupture of the vein wall).We therefore require your support to process this complaint as a suspected adverse incident, which procomsa classifies as level 1 - minor incident.
 
Event or Problem Description
At the moment of using the catheter, the tip of the catheter loses its shape and bifurcates.In one of the two procedures performed, the use of this part caused damage to a vein in the patient (rupture of the vein wall).We therefore require your support to process this complaint as a suspected adverse incident, which classifies as level 1 - minor incident.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.The tipping sub-assembly machine was reviewed.The catheter is pre-cut to required length, form of the required catheter tip and then load to the catheter tipper pallet.Based on the evaluation of sample 1 and 3, the damage on the catheter tip is slanted in position.The catheter pre-cut process cuts the catheter in horizontal position and the catheter tipping process forms the catheter tip which is different from the catheter tip damage position.Therefore, the tipping process is unlikely the cause for the catheter tip damage.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.Given the elastic nature of the rubber pads and there are no sharp or hard edges on the pads, this station is unlikely to cause damages on the catheter.Current control, there is an in-process visual inspection in place to check for catheter damage.There is also functional test in place to check for catheter tip penetration force.As the samples had been used and based on the damage position on the catheter tip for sample 1 and 3, it is suspected that the damage could be inflicted during application.The complaint trend will continue to be tracked and monitored.

Brand Name
BD INSYTE GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20322765
Report Number2243072-2024-01000
Device Sequence Number8005433
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public(01)00382903812448(11)230908(17)280831(10)3251845
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381244
Device Lot Number3251845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/16/2024
11/04/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/16/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown